MAUDE Adverse Event Report: Encore Medical L.P DJO SURGICAL; EMPOWR 3D KNEETM INS, 11L 10MM, VE

Encore Medical L.P DJO SURGICAL; EMPOWR 3D KNEETM INS, 11L 10MM, VE
Catalog Number 341-10-711
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to unknown revision reason / poly swap.
 
Additional Manufacturer Narrative
The agent reported "(poly swap)".The previous surgery and the surgery detailed in this event occurred 2 years and 11 months apart.Item number: 341-10-711 item description: empowr 3d kneetm ins, 11l 10mm, ve lot number: 071t1007 part revision: a product type: knee manufacture date: 03/04/16 expiration date: 02/27/21.This evaluation is limited in scope as the items associated with this investigation were not returned to djo surgical - austin for examination.The surgery was completed as intended and without incident.If additional information regarding the reported event is submitted at a future date, this investigation will be re-evaluated.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.There were no findings during this evaluation that indicate the reported devices were defective.The surgeon performed this procedure to remedy the patient's condition.No further action is deemed necessary.Root cause: the root cause of this complaint was a revision surgery due to poly swap.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as patient bone deterioration, poor bone density, inadequate soft tissue support, patient activities or trauma.Containment: inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.The revision surgery was completed successfully.Device history records review: a review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.First, there was a ncmr#42657 associated with the concomitant part #353-01-111, djo empowr kneetm, press fit bp, 11l, which documents that out of 15 parts lot, all parts were rejected due to dimension out of tolerance.Later the rejected parts were accepted to use as is after proper justification.Second, there was a nonconformance associated with the same part which documents that out of 15 parts lot, 1 part was rejected and scrapped due to dimension out of tolerance.All other items in the lot were met with the design, fit and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Complaint history: customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.

Brand Name
DJO SURGICAL
Common Device Name
EMPOWR 3D KNEETM INS, 11L 10MM, VE
Manufacturer (Section D)
Encore Medical L.P
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
Encore Medical L.P
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd.
austin, TX 78758
MDR Report Key50334414
Report Number1644408-2026-01727
Device Sequence Number5751206
Product Code JWH
UDI-Device Identifier00888912166881
UDI-Public00888912166881
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/27/2021
Device Catalogue Number341-10-711
Device Lot Number071T1007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/04/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
243-01-111 Lot. 280W1009; 353-01-111 Lot. 196W1008
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexMale